MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the break lock failed to hold the guidewire.A 1.75mm rotalink plus was selected for use.During the rotation, it was noted that the rotawire loosened.The procedure was completed with another of the same device.There were no complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were visually examined.Inspection of the device found that the handshake connection was bent.The rotawire used in the procedure was not returned.So, functional testing consisted of using a test rotawire.The test wire was inserted into the annulus of the burr and advanced the through the advancer with resistance due to the bent handshake connection.Functional testing was then performed by connecting the advancer to the rotablator control console.During functional testing, the device was able to reach and maintain optimal rpm without unusual performance from the wire.During functional testing, the brake was activated and prevented the rotawire from advancing or retreating when the foot pedal was pressed, and the brake defeat button was not pressed down.Product analysis did not confirm the reported event, as the test wire was not able to move when the console foot pedal was pressed, and the brake defeat button was not pressed down.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12222622
Report Number2134265-2021-09529
Device Sequence Number3723636
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0027235140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/24/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1